Alert archive / Minnesota / Flash Flood Watches in 2015

Flash Flood Watch 4, NWS Sioux Falls, SD

August 16, 20154 states

NWS Sioux Falls, SD issued this flash flood watch at Aug 16, 2015, 10:56 AM CDT for 4 states. It took effect at Aug 16, 2015, 4:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2015, 10:56 AM CDT (15:56 UTC)
In effect from
Aug 16, 2015, 4:00 PM CDT
Expired
Aug 16, 2015, 7:37 PM CDT
In force
4 hr
Issued by
NWS Sioux Falls, SD
Flood severity
None

Counties Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dixon County, NE, Clay County, SD, Lincoln County, SD, Minnehaha County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 50 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 3.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-559 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WGUS63 KFSD 161556
FFAFSD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1056 AM CDT SUN AUG 16 2015

IAZ001>003-012-013-020-MNZ080-081-089-090-097-098-NEZ013-SDZ062-
066-067-069>071-170000-
/O.NEW.KFSD.FF.A.0004.150816T2100Z-150817T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-PLYMOUTH-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-MINNEHAHA-TURNER-
LINCOLN SD-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
LE MARS...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...
WAKEFIELD...PONCA...ALLEN...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
1056 AM CDT SUN AUG 16 2015

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM CDT THIS AFTERNOON
THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST 
  MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA... 
  INCLUDING THE FOLLOWING IN NORTHWEST ...IOWA...DICKINSON... 
  LYON IA...O'BRIEN...OSCEOLA...PLYMOUTH AND SIOUX. IN SOUTHWEST 
  MINNESOTA...COTTONWOOD...JACKSON...MURRAY... NOBLES...
  PIPESTONE AND ROCK. IN NORTHEAST NEBRASKA...DIXON. IN 
  SOUTHEAST SOUTH DAKOTA...CLAY SD...LINCOLN SD... MINNEHAHA...
  TURNER...UNION AND YANKTON. 

* FROM 4 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING

* AFTER SCATTERED THUNDERSTORM DEVELOPMENT OVERNIGHT WHICH BROUGHT
  SOME SPOTTY AREAS OF SOUTHWEST MINNESOTA FROM ONE TO SIX INCHES
  OF RAINFALL...ADDITIONAL AND MORE WIDESPREAD THUNDERSTORMS ARE
  EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...TRACKING OVER A
  SIMILAR LOCATION TONIGHT. RAINFALL WILL AVERAGE AN ADDITIONAL 1
  TO 3 INCHES...WITH SOME LOCATIONS GETTING LOCALLY HEAVIER
  AMOUNTS AS STORMS TRACK OVER THE SAME AREAS.

* RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH
  STRONGER STORMS...AND WOULD BE CAPABLE OF PRODUCING FLASH
  FLOODING IN URBAN AREAS...AS WELL AS SMALL STREAM AND OTHER POOR
  DRAINAGE LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CHAPMAN
2 follow-up statements
222 
WGUS63 KFSD 162020
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
320 PM CDT SUN AUG 16 2015

MNZ097-SDZ062-066-069-162130-
/O.CAN.KFSD.FF.A.0004.150816T2100Z-150817T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIPESTONE-MINNEHAHA-TURNER-YANKTON-
INCLUDING THE CITIES OF...PIPESTONE...SIOUX FALLS...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...YANKTON
320 PM CDT SUN AUG 16 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST MINNESOTA AND
SOUTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. IT APPEARS THAT THE
POTENTIAL FOR HEAVIER RAINFALL HAS SHIFTED SOMEWHAT TOWARD THE
SOUTHEAST SIDE OF THE FLASH FLOOD WATCH.

$$

IAZ001>003-012-013-020-MNZ080-081-089-090-098-NEZ013-SDZ067-070-
071-170430-
/O.CON.KFSD.FF.A.0004.150816T2100Z-150817T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-PLYMOUTH-MURRAY-
COTTONWOOD-NOBLES-JACKSON-ROCK-DIXON-LINCOLN SD-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
LE MARS...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...LUVERNE...WAKEFIELD...PONCA...
ALLEN...CANTON...LENNOX...TEA...HARRISBURG...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
320 PM CDT SUN AUG 16 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST 
  NEBRASKA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING 
  IN NORTHWEST ...IOWA...DICKINSON...LYON IA...O'BRIEN... 
  OSCEOLA...PLYMOUTH AND SIOUX. IN SOUTHWEST MINNESOTA... 
  COTTONWOOD...JACKSON...MURRAY...NOBLES AND ROCK. IN NORTHEAST 
  NEBRASKA...DIXON. IN SOUTHEAST SOUTH DAKOTA...CLAY SD... 
  LINCOLN SD AND UNION. 

* THROUGH MONDAY MORNING

* AFTER SCATTERED THUNDERSTORM DEVELOPMENT OVERNIGHT WHICH 
  BROUGHT SOME SPOTTY AREAS OF SOUTHWEST MINNESOTA FROM ONE TO 
  SIX INCHES OF RAINFALL...ADDITIONAL AND MORE WIDESPREAD 
  THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND 
  EVENING...TRACKING OVER A SIMILAR LOCATION TONIGHT. RAINFALL 
  WILL AVERAGE AN ADDITIONAL 1 TO 3 INCHES...WITH SOME LOCATIONS 
  GETTING LOCALLY HEAVIER AMOUNTS AS STORMS TRACK OVER THE SAME 
  AREAS. 

* RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH 
  STRONGER STORMS...AND WOULD BE CAPABLE OF PRODUCING FLASH 
  FLOODING IN URBAN AREAS...AS WELL AS SMALL STREAM AND OTHER 
  POOR DRAINAGE LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CHAPMAN
411 
WGUS63 KFSD 170037
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
737 PM CDT SUN AUG 16 2015

IAZ001>003-012-013-020-MNZ080-081-089-090-098-NEZ013-SDZ067-070-
071-170145-
/O.CAN.KFSD.FF.A.0004.000000T0000Z-150817T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-PLYMOUTH-MURRAY-
COTTONWOOD-NOBLES-JACKSON-ROCK-DIXON-LINCOLN SD-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
LE MARS...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...LUVERNE...WAKEFIELD...PONCA...
ALLEN...CANTON...LENNOX...TEA...HARRISBURG...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
737 PM CDT SUN AUG 16 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST
MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA HAS
BEEN CANCELLED. WHILE PATCHY HEAVY RAINFALL WILL BE POSSIBLE THIS
EVENING WIDESPREAD FLOODING AND FLASH FLOODING IS NOT EXPECTED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Aug 16, 6:17 AM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Aug 16, 6:17 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
617 AM CDT SUN AUG 16 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 403 AM CDT SUN AUG 16 2015

SURFACE AND MID LEVEL BOUNDARIES SLIDING SLOWLY SOUTHEAST ACROSS THE
FORECAST AREA THROUGH SUNDAY NIGHT. THIS WILL CONTINUE TO ACT AS THE
FOCUS FOR FAIRLY WIDESPREAD CONVECTION. PRECIPITATION CHANCES WILL
BE HIGH INTO EARLY THIS MORNING IN NORTHERN PARTS OF SOUTHWEST
MINNESOTA WHERE ACTIVITY IS ALREADY WIDESPREAD. EXPECT LIKELY TO
OCCASIONAL POPS AGAIN FOR THIS AFTERNOON AND TONIGHT ALONG THE
FRONT...STARTING ALONG LINE FROM MML TO YKN AROUND 21Z...AND
DRIFTING SOUTHEAST WITH THE FRONT THROUGH THE NIGHT. SEVERE CHANCES
ARE VERY MARGINAL AND CONFINED TO ABOUT THE SUX-SPW AREA THIS
EVENING. MAIN THREAT IS GOING TO BE AREAS OF HEAVY RAINFALL.
PRECIPITABLE WATER VALUES RUNNING OVER 2 INCHES AND FAIRLY SLOW
MOVING STORMS SHOULD LEAD TO AREAS RECEIVING 1 TO 1.5 INCHES OF RAIN
ON AVERAGE. DONT SEE NEED FOR A FLASH FLOOD WATCH DUE TO 12-18 HOUR
TIME FRAME FOR THE RAIN AND THAT IT WILL BE FALLING IN AREAS THAT
HAVE BEEN ON THE DRY SIDE THE LAST COUPLE WEEKS. MUCH COOLER
TEMPERATURES WILL PREVAIL THANKS TO COLDER AIR MASS BEHIND THE FRONT
AND THE WIDESPREAD CLOUD COVER.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 403 AM CDT SUN AUG 16 2015

THE MAIN FORECAST CHALLENGE ON MONDAY IS RAINFALL POTENTIAL. SURFACE
FRONT IS THROUGH THE FORECAST AREA LEAVING A NORTH TO NORTHEAST WIND
IN ITS PLACE. HOWEVER A SHORT WAVE IS PERSISTENT ALONG THE FRONT
RANGE OF THE ROCKIES LEAVING A SOUTHWEST FLOW ALOFT IN PLACE...
THEREFORE RAINFALL WILL LIKELY REMAIN TIED TO THE 850MB WIND SHIFT.
THE PROBLEM IS WHERE EXACTLY THE 850MB BOUNDARY WILL BE. THE NAM AND
GFS ARE IN ONE CAMP IN BRINGING IT TO OUR EXTREME SOUTHERN ZONES
CLOSE TO SIOUX CITY BEFORE STALLING IT. THE ECMWF AND GEM GLOBAL ARE
IN ANOTHER CAMP IN KEEPING THE 850MB BOUNDARY FURTHER NORTH...
GENERALLY EXTENDING THE WIND SHIFT FROM NEAR SIOUX CITY TO WINDOM
MN. THATS MAKES ALL THE DIFFERENCE IN THE WORLD IN HOW MUCH PRECIP
MAY LINGER IN OUR EASTERN ZONES...WHICH IS WHY THE ECMWF AND GEM
GLOBAL ARE SO BULLISH ON QPF THROUGH THE DAY ON MONDAY. THIS FAR IN
ADVANCE IT IS DIFFICULT TO ASCERTAIN EXACTLY WHERE THE 850MB
BOUNDARY WILL BE...SO FOR NOW BLENDED THE TWO CAMPS...KEEPING THE
HIGHEST POPS IN OUR SOUTHEAST ZONES AND TEMPERING THEM IN SOUTHWEST
MN COMPARED TO THE FOREIGN MODELS. FURTHER WEST...STABLE AIR WILL
KEEP RAINFALL CHANCES TO A MINIMUM...BUT EVEN IN OUR SOUTHEAST ZONES
RAIN AMOUNTS ARE EXPECTED TO BE NOT VERY HIGH BY MONDAY. CONCERNING
TEMPERATURES...WITH 850MB TEMPERATURES HOVERING A DEGREE OR SO
AROUND +12C...HIGHS WILL BE MUCH COOLER THAN WHAT WE HAVE BEEN
EXPERIENCING. IN FACT THE VARIOUS RAW MODEL GUIDANCES DID A GOOD JOB
IN PICKING UP THE COOLEST AIR WHERE RAIN IS MOST LIKELY TO FALL IN
NORTHWEST IA AND UP TOWARD WINDOM. THOSE AREAS MAY STRUGGLE TO REACH
70...WITH 70 TO 75 ELSEWHERE.

MONDAY NIGHT THROUGH TUESDAY NIGHT...THE MAIN WEATHER MAKER TO WATCH
IS OUR WELL ADVERTISED AND STRONG UPPER TROUGH MOVING ACROSS THE
PLAINS. THE GFS AND ECMWF ARE IN REASONABLE AGREEMENT...WITH THE GFS
ONLY ABOUT 6 HOURS FASTER THAN THE ECMWF. THE STABILITY PARAMETERS
INCLUDING ELEVATED LIFTED INDEX VALUES AND VARIOUS CAPE LEVELS ARE
PRETTY STABLE...REAL STABLE BEHIND THE 850MB WIND SHIFT. RAIN SHOULD
OVERSPREAD THE FORECAST AREA FROM WEST TO EAST SLOWLY FROM LATE
MONDAY NIGHT THROUGH TUESDAY MORNING...THEN EXIT OUR EASTERN ZONES
TUESDAY NIGHT. HOWEVER A FEW SHOWERS COULD LINGER EAST OF THE JAMES
RIVER ON WEDNESDAY DRIVEN BY A CYCLONIC FLOW AND A HIGH LEVEL
MOISTURE AROUND 850 TO 800MB. THERE MAY BE ISOLATED POCKETS OF HEAVY
RAIN SPLASHED HERE AND THERE ON TUESDAY AND TUESDAY EVENING...BUT
VERY DIFFICULT AT THIS TIME TO PINPOINT WHO HAS THE BEST CHANCE TO
RECEIVE THE HEAVIEST RAINFALL OVERALL. THE TEMPERATURES WILL BE
UNSEASONABLY COOL DUE TO THE STRENGTH OF THE UPPER TROUGH AND
CORRESPONDING CHILLY AIR EITHER IN RAIN COOLED AIR OR NORTHERLY
WINDS. SO AFTER MID 50S TO LOWER 60S FOR LOWS MONDAY NIGHT...TUESDAY
WILL SEE HIGHS ONLY IN THE 60S TO AROUND 70. FOR LOCATIONS OUTSIDE
OF NORTHWEST IA...IF OUR FORECAST HIGHS PAN OUT...SOME CITIES WILL
TEST THEIR RECORD LOW HIGH TEMPERATURES FOR AUG 18. TUESDAY NIGHT
LOWS SHOULD BE IN THE 50S...FOLLOWED ONCE AGAIN ON WEDNESDAY BY ONLY
UPPER 60S IN OUR FAR EASTERN ZONES...TO 70 TO 75 ELSEWHERE.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 617 AM CDT SUN AUG 16 2015

SCATTERED HIGH BASED THUNDERSTORMS WILL BE IN THE VICINITY OF KFSD
AND KSUX THROUGH MID TO LATE MORNING. MAIN CONCERN FOR THIS
AFTERNOON THROUGH TONIGHT WILL CONTINUE TO BE THUNDERSTORMS.
VISIBILITY AND CEILINGS SHOULD REMAIN VFR EXCEPT IN THE STRONGEST
THUNDERSTORMS. THE THUNDERSTORMS LATE SUNDAY AFTERNOON AND EVENING
COULD PRODUCE HEAVY RAINFALL SOUTHEAST OF A KBKX TO KANW. AROUND
KSUX THE THREAT WILL INCLUDE HAIL...WIND GUSTS TO 50 MPH OR HIGHER
AND HEAVY RAINFALL AS WELL.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...MG
LONG TERM...MJ
AVIATION...MG
Hazardous weather outlook, Aug 16, 5:35 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
535 AM CDT SUN AUG 16 2015

MNZ071-072-080-081-097-098-SDZ038>040-050-052>065-171045-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-PIPESTONE-ROCK-BEADLE-
KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-
BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-
535 AM CDT SUN AUG 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH
DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL SHOWERS AND THUNDERSTORMS WILL BE PREVALENT TODAY
AND TONIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT
INDIVIDUAL STRONG CELLS COULD PRODUCE SOME ISOLATED HEAVY RAIN
OVER A FEW SPOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAINFALL WITH EMBEDDED THUNDERSTORMS ARE EXPECTED FROM LATE MONDAY
NIGHT THROUGH TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT.

IAZ001-012-MNZ089-NEZ013-SDZ066>071-171045-
LYON IA-SIOUX-NOBLES-DIXON-TURNER-LINCOLN SD-BON HOMME-YANKTON-
CLAY SD-UNION-
535 AM CDT SUN AUG 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST
SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A SEVERE WEATHER RISK EXISTS THIS AFTERNOON AND EVENING WHICH IS
CONDITIONAL ON HEATING. IF THE ATMOSPHERE CAN HEAT UP ENOUGH TO
DESTABILIZE...THEN A SOME STORMS COULD REACH SEVERE LIMITS WITH
HAIL UP TO THE SIZE OF QUARTERS AND 60 MPH WINDS. IN ADDITION...
LOCALIZED HEAVY RAINFALL IS POSSIBLE WHICH COULD CAUSE SOME URBAN
FLOODING IN POOR DRAINAGE AREAS OR SMALL STREAMS TO RISE. UNDER
THE STRONGEST CELLS...1 TO 2 INCHES OF RAIN COULD OCCUR IN AN
HOUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY NIGHT.
STORMS ARE NOT EXPECTED TO BE SEVERE BUT COULD PRODUCE ISOLATED
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

IAZ002-003-013-014-020>022-031-032-MNZ090-NEZ014-171045-
OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-
WOODBURY-IDA-JACKSON-DAKOTA-
535 AM CDT SUN AUG 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

A SEVERE WEATHER RISK EXISTS THIS AFTERNOON AND EVENING WHICH IS
CONDITIONAL ON HEATING. IF THE ATMOSPHERE CAN HEAT UP ENOUGH TO
DESTABILIZE...THEN A SOME STORMS COULD REACH SEVERE LIMITS WITH
HAIL UP TO THE SIZE OF QUARTERS AND 60 MPH WINDS. IN ADDITION...
LOCALIZED HEAVY RAINFALL IS POSSIBLE WHICH COULD CAUSE SOME URBAN
FLOODING IN POOR DRAINAGE AREAS OR SMALL STREAMS TO RISE. UNDER
THE STRONGEST CELLS...1 TO 2 INCHES OF RAIN COULD OCCUR IN AN
HOUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW STORMS COULD BE MARGINALLY SEVERE ON TUESDAY AS A STRONG
COLD FRONT PASSES THROUGH. IN ADDITION A FEW STORMS COULD PRODUCE
LOCALIZED HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Aug 16, 8:46 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
846 AM CDT SUN AUG 16 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     HEAVY RAIN       6 N DUNDEE              43.93N 95.46W
08/16/2015  E5.70 INCH       COTTONWOOD         MN   TRAINED SPOTTER

&&

JC
Local storm report, Aug 16, 10:08 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1008 AM CDT SUN AUG 16 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     FLASH FLOOD      6 N DUNDEE              43.93N 95.46W
08/16/2015                   COTTONWOOD         MN   PUBLIC

            2 TO 3 FEET OF WATER RUNNING 20 FEET WIDE
            THROUGH PROPERTY.

&&

JC

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:21 AM CDTFlash Flood WarningFSDCottonwood, Murray3 hr
Aug 15, 11:28 PM CDTSevere Thunderstorm WarningFSDHutchinson47 min

Nearby

Flash Flood Watches in Minnesota, 2015Flash Flood Watches in South Dakota, 2015Flash Flood Watches in Iowa, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.